MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-275-14
Medical Device Problem Codes Structural Problem (2506); Material Deformation (2976); Activation Failure (3270); Lack of Effect (4065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left anterior cerebral artery a1 segment with a max diameter of 2.4 mm and a 2.2 mm neck diameter.Landing zone: distal: 1.8 mm and proximal: 2.6 mm.It was noted the patient's vessel tortuosity was minimal.The angiographic result post procedure showed vascular patency and normal blood flow.It was reported that when treating the left anterior communicating artery aneurysm, after the microcatheter was in place, ped2-275-14 was delivered into place.When deployed, it was found that the distal end of the dense mesh stent was poorly opened and bitted together.The stent failed to be opened after retrieval, deployment, and tension increase and decrease operations.It was suspected that the braided wire was damaged, and post-expansion was prepared after deployment.After the stent was deployed, the micro guidewire massage failed to fully open the distal end of the stent, causing the stent to shorten and failing to cover the proximal end of the aneurysm neck.Only one more ped2-275-20 was deployed through the microcatheter, and this ped2-275-14 was subjected to intussusception remediation.Ended the operation.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 8f guilding guide catheter, marksman catheter and synchro14 guidewire.
 
Additional Manufacturer Narrative
Continuation of d10: product id fa-55150-1030 (lot: 227594108); product type: ; implant date n/a; explant date n/a medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that there are no images of the device(s)/procedure available.The cause of the braid damage was not determined.The pipeline had not been placed in a vessel bend when it failed to open; it was on the straight section.There were additional steps or other devices attempted to open the pipeline, including retrieving and deploying according to the procedures recommended by the department of medicine, as well as the combination of increasing and decreasing tension in the system.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis #804867209: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5).As found condition: the pushwire was returned within the inner pouch; inside of a biohazard bag and a shipping box.There was no braid returned with the pushwire.Visual inspection/damage location details: the distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bend found on the pusher.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the customer complaint was not confirmed as the braid was not returned.The cause could not be determined.The customer reported that vessel tortuosity was minimal., ruling out vessel tortuosity as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18978583
Report Number2029214-2024-00511
Device Sequence Number12428696
Product Code OUT
UDI-Device Identifier00763000283919
UDI-Public00763000283919
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model NumberPED2-275-14
Device Catalogue NumberPED2-275-14
Device Lot NumberB555593
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2024
Supplement Date Received by Manufacturer03/24/2024
05/10/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/18/2024
06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age38 YR
Patient SexMale
Patient Weight72 KG